MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Perforation of Vessels (2135); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received at csi for device analysis, along with the viperwire guide wire.Visual examination revealed adhered biological material on the driveshaft crown and on the guide wire.Analysis did not identify any damage that may have contributed to the accumulating material.When tested, the oad functioned as intended on all three speeds.The device data log revealed a stall event.At the conclusion of the device analysis investigation, the perforation and stuck in vessel events could not be confirmed, however the tissue on the driveshaft or crown area was confirmed.The accumulated biological material may have contributed to the reported events, however this could not be confirmed and the morphology and exact root cause of the accumulation was unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Orbital atherectomy treatment was selected for superficial femoral (sfa), posterior tibial (pt) and popliteal arteries.The lesion was a short chronic total occlusion and the vessel was primary wired with a non-csi wire.The diamondback peripheral orbital atherectomy device was operated in the sfa on all three speeds and in the pt on low speed without issue.When operated on medium speed in the pt the oad sounded as though it had spun in tissue, stopped spinning, and was stuck in the vessel.The oad was manually pulled to lremoval and tissue was observed around the tip of the device.Imaging did not reveal any issues, and balloon angioplasty was performed.Imaging identified a vessel perforation.Balloon angioplasty was unsuccessfully attempted for over 30 minutes, and a stent was placed to resolve the perforation.The procedure was continued without further complications, and the patient was in good condition following the procedure.Per the opinion of the physician, the non-csi primary wire was likely advanced to a subintimal location, and the oad was then operated subintimally.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11645593
Report Number3004742232-2021-00124
Device Sequence Number19595523
Product Code MCW
UDI-Device Identifier10850000491196
UDI-Public(01)10850000491196(17)220930(10)345508
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDBP-150SOLID145
Device Catalogue Number7-10057-03
Device Lot Number345508
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR